Hi. I'm getting very frustrated and don't know where to turn. Last night I awoke again with horrid spasms. Started in the back, down the shoulders and then landed in the chest. Stabbing pain in throat. I'm sure I have either coronary spasms, or small vessel disease and no dr will believe me because I had a clean cath April 09. I know that when I was on betas blockers the spasms were non stop.All the cardios said that beta blockers can't cause spasms. Last night's episode was a doozy and now that I'm on coumadin for a blood clot, I'm not allowed to take aspirin which I know helped. Also I had to discontinue my CO Q-10. I did suffer last April with elevated heart enzymes due to etreme labile hypertension. I'm post menopausal and am 51. I was on HRT till Oct 08 for 5 years due to early meno.
Anyway, now I have a blood clot so can't ever resume HRT.
Started Altace 1.25mg about a week ago and not loving it.
I'm desperately trying to find a dr. in my area that will at least acknowledge that even though my cath was clean that I could still be having spasms. Been to the local ERs and they all say the same. Heart is fine. However, last night I didn't take nitro and the spasms went on and off for a couple of hours. Now I'm wondering if I did damage!??
I have been through lots of stress and loss and do suffer from some anxiety/depression which I know doesn't make matters any better.
I live outside of Phila, PA, in Bucks County. I've tried at least 6 different cardios and all are of the same opinion since cath was clean, 30 day monitor showed nothing (of course no spasms then) and my ekgs are normal although now they say slight left atrium enlargement which my drs have also dismissed.
If someone could recommend a dr. in the area that knows about these conditions I would greatly appreciate any imput.
My younger brother passed last may from a heart attack and both parents also died from heart attacks.
Not sure who in your area is a specialist in coronary spasms, but at our institution Dr. Heupler is the renowned expert. He can perform an angiogram with ergonovine infusion to diagnose coronary spasms. His name is Frederick Heupler, Jr., M.D. and office number is 216-444-6697.
Beta blockers can most definitely cause spasms and calcium channel clockers are better used to prevent this from occurring.
Hi; I'm a female patient with Cardiac Microvascular Dysfunction and coronary spasms. The Cleveland Clinic is spot on about beta blockers and spasms and CCB is the choice drug. Read my journal here at 'joanincarolina' and see if this helps you with this frustrating diagnosis. I'm on this site specifically to identify and help other women with this problem and to confirm that spasms are real and need treatment. I'm 5 years into this and have a confirmed diagnosis. Please keep in mind that there are various degrees to this small vessel disease and I'm out of the 'norm', but spasms have been with me since first symptom. I'll be happy to help and answer your questions. Joan.
Rene, I have had a HA due to spasm - and am a prinzmetal patient. I would google Dr. Bailey-Merz and read her research about MVD and be prepared to have an informed discussion with any and all of your doctors.
Not to disagree with any expert here, but I would certainly research the Ergonovie infusion before I would subject myself to it. Everyone I know that has had this done (from a women's heart forum) had nothing good to say about being infused to the point of experiencing a spasm/heart distress while undergoing a cath.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.